MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the device was returned loose in a large biohazard bag.The plunger was oriented correctly in the device.The plunger lock and lens stop were removed.Viscoelastic was observed in the device.A reddish colored solution was also observed on the tip of the plunger and inside the nozzle tip of the device.The plunger was retracted to mid-nozzle.The nozzle posterior right side has an aneurysm that has extended as it travelled through the thick nozzle cone wall and into the thinner nozzle tip area.The aneurysm widened and the material inside the aneurysm has folded.The nozzle tip of the device has heavy stress lines.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause could not be determined for the reported complaint of "lens came out of injector and would not unfold".The lens was not returned.Only the used device was returned for an evaluation.Damage was observed to the device nozzle, which extends through the wound guard and into the tip.This type of damage is typically progressive and worsens as the lens is advanced.The damage on the posterior right side of the nozzle started prior to the thick wall cone area of the nozzle.Unusually high internal forces would be needed to create damage in this area.The two distinct areas of damage would indicate a progressive change that occurred as the lens was advanced.This type of damage typically occurs if the lens/plunger is not positioned correctly for advancement.The instruction for use (ifu) instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during the cataract surgery with intraocular lens implant procedure, lens came out of injector and would not unfold.There was patient contact noted and procedure was completed on the same day.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16378490
Report Number1119421-2023-00327
Device Sequence Number17692475
Product Code HQL
UDI-Device Identifier00380652395359
UDI-Public00380652395359
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model NumberACU0T0
Device Lot Number15360738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date02/15/2023
Date Device Manufactured03/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC
Patient Age65 YR
Patient SexFemale